Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 29, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 21, 2016, 3:58 PM CDT for Cameron County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2016, 3:58 PM CDT (20:58 UTC)
- Expired
- Apr 21, 2016, 4:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 22 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1909 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
903
WUUS54 KBRO 212058
SVRBRO
TXC061-212130-
/O.NEW.KBRO.SV.W.0029.160421T2058Z-160421T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 PM CDT THU APR 21 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 430 PM CDT
* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LA ENCANTADA
ELEMENTARY SCHOOL...OR NEAR RANCHO VIEJO...MOVING SOUTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS
AND TREES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...SAN PEDRO...VILLA NUEVA ELEMENTARY SCHOOL...LA ENCANTADA
ELEMENTARY SCHOOL...RANCHITO AND VILLA CAVAZOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2594 9758 2596 9758 2596 9760 2597 9761
2598 9761 2599 9763 2600 9762 2600 9763
2601 9763 2601 9765 2602 9764 2603 9765
2602 9765 2602 9766 2606 9763 2606 9756
2594 9757
TIME...MOT...LOC 2057Z 001DEG 13KT 2601 9761
HAIL...1.00IN
WIND...<50MPH
$$
BS2 follow-up statements
209
WWUS54 KBRO 212117
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 PM CDT THU APR 21 2016
TXC061-212130-
/O.CON.KBRO.SV.W.0029.000000T0000Z-160421T2130Z/
CAMERON TX-
417 PM CDT THU APR 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHWESTERN CAMERON COUNTY...
AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VILLA NUEVA
ELEMENTARY SCHOOL...OR 7 MILES SOUTHWEST OF RANCHO VIEJO...MOVING SOUTH
AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...SAN PEDRO AND VILLA NUEVA ELEMENTARY SCHOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2594 9758 2596 9758 2596 9760 2597 9761
2598 9761 2599 9763 2600 9762 2600 9763
2601 9763 2603 9756 2594 9757
TIME...MOT...LOC 2117Z 001DEG 13KT 2594 9761
HAIL...1.00IN
WIND...<50MPH
$$
BS677
WWUS54 KBRO 212126
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
426 PM CDT THU APR 21 2016
TXC061-212136-
/O.EXP.KBRO.SV.W.0029.000000T0000Z-160421T2130Z/
CAMERON TX-
426 PM CDT THU APR 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAMERON COUNTY
WILL EXPIRE AT 430 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 2594 9758 2596 9758 2596 9760 2597 9761
2598 9761 2599 9763 2600 9762 2600 9763
2601 9763 2603 9756 2594 9757
TIME...MOT...LOC 2124Z 001DEG 13KT 2594 9761
$$
BSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:37 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 21, 3:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 337 PM CDT THU APR 21 2016 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...LATEST SATELLITE IMAGERY SHOWS AN OUTFLOW BOUNDARY EXTENDING FROM NORTH OF LAREDO TO NEAR KINGSVILLE THIS AFTERNOON. THE COMBINATION OF A SOUTHWARD MOVING BOUNDARY ACROSS SOUTH TEXAS...AN INLAND MOVING SEA BREEZE EXTENDING FROM BROWNSVILLE TO NEAR CORPUS CHRISTI AND DAYTIME HEATING WILL SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED CONVECTION FOR THE REST OF THE AFTERNOON INTO THIS EVENING. BROWNSVILLE RADAR CURRENTLY SHOWS ISOLATED ACTIVITY ACROSS KENEDY AND WILLACY COUNTIES. THE STORM PREDICTION CENTER /SPC/ HAS ALL OF DEEP SOUTH TEXAS UNDER A MARGINAL RISK OF SEVERE WEATHER THROUGH TONIGHT. THE MAIN THREATS FROM ANY OF THE STORMS THAT DEVELOP THIS AFTERNOON INTO THIS EVENING WILL BE SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE 21Z HRRR INDICATES CONVECTION WILL CONTINUE TO DEVELOP ACROSS THE COASTAL COUNTIES THROUGH LATE AFTERNOON WITH ADDITIONAL DEVELOPMENT ACROSS ZAPATA AND STARR THIS EVENING. THE 12Z NAM KEEPS MOST OF THE CONVECTION OVER THE GULF WATERS...THE 12Z GFS SHOWS A LITTLE CONVECTION OVER THE VALLEY...AND THE 12Z ECMWF SHOWS MORE ROBUST CONVECTION ACROSS THE AREA. BASED ON CURRENT TRENDS WILL GO ABOVE MET/MAV GUIDANCE FOR POPS THROUGH THE REST OF THIS AFTERNOON AND EVENING. THE APPROACH AND PASSAGE OF A 500 MB DISTURBANCE ALONG WITH A WEAK COLD FRONT SAGGING SOUTH WILL GENERATE ISOLATED SCATTERED CONVECTION OVER PORTIONS OF DEEP SOUTH TEXAS TONIGHT. THE COLD FRONT STALLS OVER DEEP SOUTH TEXAS FRIDAY AND FRIDAY NIGHT. POOLING MOISTURE IN ADVANCE OF THIS SURFACE FEATURE WILL COMBINE WITH DAYTIME HEATING...AND ENHANCED SEA BREEZE EFFECT...AND ANOTHER WEAK 500 MB DISTURBANCE TO PRODUCE MAINLY SCATTERED CONVECTION ON FRIDAY. LOW TEMPERATURES TONIGHT WILL GENERALLY BE IN THE LOWER 70S. HIGH TEMPERATURES FRIDAY WILL RANGE FROM THE LOWER 80S NEAR THE COAST TO THE UPPER ACROSS THE UPPER VALLEY. LOW TEMPERATURES WILL BE SLIGHTLY COOLER FRIDAY NIGHT WITH TEMPERATURES FALLING INTO THE MID 60S TO AROUND 70. && .MARINE...NOW THROUGH FRIDAY NIGHT...BUOY 42020 REPORTED NORTH WINDS AROUND 2 KNOTS GUSTING TO AROUND 4 KNOTS WITH SEAS SLIGHTLY UNDER 3.3 FEET WITH A PERIOD OF 7 SECONDS AT 15 CDT/19 UTC. A WEAK GRADIENT ALONG THE LOWER TEXAS COAST WILL MAINTAIN LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS THROUGH THE PERIOD. NO SMALL CRAFT EXERCISE CAUTION OR SMALL CRAFT ADVISORY ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 80 70 79 / 20 30 10 30 BROWNSVILLE 73 83 70 82 / 20 30 20 30 HARLINGEN 72 84 69 83 / 20 30 10 30 MCALLEN 73 87 70 85 / 30 30 10 40 RIO GRANDE CITY 72 88 70 86 / 30 30 20 50 SOUTH PADRE ISLAND 73 77 71 77 / 20 20 20 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63/61/BILLINGS
Hazardous weather outlook, Apr 21, 3:47 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 347 PM CDT THU APR 21 2016 TXZ248>257-222100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 347 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. STRONG TO SEVERE THUNDERSTORMS...PRODUCING HAIL AND DAMAGING WINDS...ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ANY OBSERVATIONS OF HAIL AND DAMAGE PRODUCE BY STRONG WINDS SHOULD BE REPORTED TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-222100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 347 PM CDT THU APR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF THE COASTAL WATERS THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BE STRONG. SMALL HAIL AND WIND GUSTS TO NEAR 35 KNOTS CAN BE EXPECTED WITH STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES MAY BE NEEDED FOR ALL OR PORTIONS OF THE LOWER TEXAS COASTAL WATERS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 21, 1:37 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
137 PM CDT THU APR 21 2016
TXZ251-211930-
KENEDY TX-
137 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 230
PM CDT...
AT 137 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY WIND FARMS...OR 13 MILES NORTHEAST OF ARMSTRONG...MOVING
SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENEDY COUNTY WIND FARMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2701 9740 2704 9739 2704 9738 2690 9737
2700 9756 2693 9755 2692 9746 2691 9752
2689 9746 2680 9751 2690 9738 2680 9735
2679 9746 2675 9746 2679 9738 2664 9764
2707 9777 2718 9762
TIME...MOT...LOC 1837Z 320DEG 21KT 2707 9764
CASTILLOSpecial weather statement, Apr 21, 2:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
246 PM CDT THU APR 21 2016
TXZ254-255-212030-
INLAND WILLACY TX-INLAND CAMERON TX-
246 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLACY AND
NORTHWESTERN CAMERON COUNTIES UNTIL 330 PM CDT...
AT 246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA MONICA...OR NEAR RIO HONDO...MOVING SOUTH AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...RIO HONDO...PALM VALLEY...PRIMERA...COMBES...VALLEY
INTERNATIONAL AIRPORT...TEXAS STATE TECHNICAL COLLEGE HARLINGEN...
HARLINGEN SOCCER COMPLEX...PALM VALLEY POLICE DEPARTMENT AND PALMER
LAASKO ELEMENTARY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2610 9742 2620 9782 2643 9758 2639 9748
2622 9741
TIME...MOT...LOC 1946Z 022DEG 13KT 2632 9754
CASTILLOSpecial weather statement, Apr 21, 3:34 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
334 PM CDT THU APR 21 2016
TXZ255-212115-
INLAND CAMERON TX-
334 PM CDT THU APR 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CAMERON COUNTY
UNTIL 415 PM CDT...
AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OLMITO...MOVING SOUTH AT 5 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOS FRESNOS...RANCHO VIEJO...OLMITO...CAMERON PARK...BROWNSVILLE...SAMS
MEMORIAL STADIUM...OLMITO LAKE...SUNRISE MALL...PACE HIGH SCHOOL AND
BROWNSVILLE PUBLIC LIBRARY MAIN BRANCH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2591 9753 2592 9753 2592 9754 2594 9755
2593 9756 2594 9758 2596 9758 2596 9760
2597 9761 2598 9761 2599 9763 2600 9762
2600 9763 2601 9763 2600 9764 2610 9761
2606 9742 2589 9752
TIME...MOT...LOC 2033Z 012DEG 5KT 2601 9753
BSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:47 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| Apr 20, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 43 min |
| Apr 20, 8:43 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Apr 20, 8:50 PM CDT | Special Weather Statement | BRO | Zapata | 40 min |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 52 min |
| Apr 20, 9:29 PM CDT | Flash Flood Warning | BRO | Zapata | 2 hr |
| Apr 20, 9:49 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 26 min |
| Apr 20, 10:46 PM CDT | Special Weather Statement | BRO | Starr | 59 min |
| Apr 20, 10:55 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 65 min |
| Apr 21, 12:02 AM CDT | Special Weather Statement | BRO | Starr | 58 min |
| Apr 21, 12:35 AM CDT | Special Weather Statement | BRO | Starr | 40 min |
| Apr 21, 12:51 AM CDT | Special Weather Statement | BRO | Hidalgo | 39 min |
| Apr 21, 1:27 AM CDT | Special Weather Statement | BRO | Hidalgo | 63 min |
| Apr 21, 1:37 PM CDT | Special Weather Statement | BRO | Kenedy | 53 min |
| Apr 21, 2:46 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 33 min |
| Apr 21, 3:34 PM CDT | Special Weather Statement | BRO | Cameron | 41 min |
| Apr 21, 4:14 PM CDT | Special Weather Statement | BRO | Cameron | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.